Posted by Flame on September 9, 2005, at 8:17:01
In reply to Re: Boyfriend adding alcohol to Mirapex and Ambien, posted by needesp on September 8, 2005, at 18:46:43
As I mentioned in my first post .. he has been my boyfriend for MANY years and I have "learned" to be calm and supportive of him (for the most part). I DO know that there is nothing I can do to try to change him. If I want this relationship to remain loving, stable, etc.. I know I need to be very supportive! He definitely "knows" I love him.
Because I have been in the picture for so long, I do know all about his depression and about the prescriptions he is on to try to help with this.
Yes, I do things for myself, also. I work very hard at not getting lost in his depression and all of the dynamics involved with that.
Thanks SO much for your many kind words of encouragement and support! ~Flame~
As hard as it may be try and remain calm and supportive (belief me I know it is hard!). His drinking is most likely to escape his feelings of distress. Sounds like he is taking his medications as prescribed (Effexor, Mirapex and Ambien), however the Ambien and Mirapex are sedating (I believe) and added to the alcohol will lead to the lack of coordination and stumbling that you describe.
> If he is open to it, ask him what each drug is for and how you can help him and be of support. Let him know your concern about the alcohol (make sure the situation is a calm one)and just say that you will be there for him.
> Love is a powerful support (remember its not a cure all but I believe its a hell of a wonderful thing for a sufferer to feel and know is there).
PS: remember also to take time out for yourself to do something that you love to do (keeps you strong).
Just my tuppence worth."